One side effect of chemotherapy is called peripheral neuropathy, which can cause a number of issues, from constipation to numbness. In my case, I have experienced a bit of numbness on a couple of my toes.
I recall my first visit to Columbia Basin Hematology & Oncology at the Tri-Cities Cancer Center back in December 2008, when one of the nurses mentioned numbness and tingling in fingers and toes as a potential side effect of chemo.
By my third treatment, I began to notice very slight tingling in one or two fingers and a couple of toes, but they were always temporary, lasting a few days at most. However, since my final chemo treatment in late March, I have had a bit of numbness in two toes on my left foot. According to one article, this can intensify about three to four months after the last treatment. It's been just over three months, and I've noticed a bit more numbness and tingling in those two toes.
According to what I've read, as well as what my chemo nurse has advised, this should go away in time. Frankly, compared with having lymphoma, it's a pretty good trade-off.
Premium content for only $0.99
For the most comprehensive local coverage, subscribe today.